Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    fullness in ear and medrol
    avatar
    superstah_kat posted:
    was originally having inner ear pain in right ear a few weeks ago. urgent care PA said there was only slight irritation in right ear. prescribed cortisporin otic. pain almost completely subsided by the next day. however, ear started feeling full and heavy a few days after. thought it was the solution mixing with earwax and putting pressure inside. went to primary and said the eardrum was retracted. prescribed medrol and sudafed. haven't started taking them because i don't feel i'm that congested. just have "full" feeling in ear. i have severe gastritis and anxiety problems, feel like the two new prescriptions will make those worse. i don't know what to do.
    i have slight pain in my right ear, will fullness. the right side of my face feels a little heavy and i now have a cough with sneezing and runny nose. help!

    -nervous wreck-

    Take the Poll

    anyone out there have positive experiences with medrol and sudafed when taking for ear pain/fullness in ear?
    • yes
    • no
    • started good, ended bad. still have earpain
    vote
    View Poll Results
    Reply
     
    avatar
    Rod Moser, PA, PhD responded:
    You were first given eardrops. This would only help if you have inflammation in your ear canal (swimmer's ear). Eardrops will NOT help middle or inner ear problems. Prednisone is often used for inner ear issues, and Sudafed is occaisonally used for middle ear problems. Right now, it is unclear what you have since the PA has systematically treated ALL THREE areas of the ear, perhaps hoping one will work. Since I can't examine you, and the history is really unclear, my only suggestion for you is to see an ENT specialist.


    Helpful Tips

    Your Home Black BagExpert
    Doctors used to carry black bags containing all the medical tools they would need for a home visit. Of course, that rarely happens anymore. ... More
    Was this Helpful?
    32 of 54 found this helpful

    Expert Blog

    Focus on Flu

    Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.